MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, VASCULAR,CARDIOPULMNARY BYPASS

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, VASCULAR,CARDIOPULMNARY BYPASS
Catalog Number H965251860
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number (h965251860) in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The shr indicated the reporting customer only received {one lot} of this item number in the six months prior to the procedure.The {one} lot obtained through the shr was (5211847).The device history records for the los obtained through the ship history report (packaging lot) was reviewed.In addition, the corresponding lots for purchased component item number 10800060 (angiodynamics lots {628133, 631329 and 631795} packaged in it.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The february 2019 angiodynamics complaint report was reviewed for the angiovac product family and the failure mode "patient injury/death." no adverse trend was indicated.The used device was not returned to angiodynamics for evaluation, therefore a failure analysis is not available.We are unable to determine if the device met specification and the relationship, if any, between the device and the reported event.The clinical specialist (who is no longer available to contact) stated at the time of the procedure that the patient injury was not a result of device malfunction, but operator-related.((b)(4)).
 
Event or Problem Description
As reported during an angiovac procedure the physician damaged the femoral vein (vessel perforation) resulting in bleeding in the patient's stomach.Upon completion of the case, the cannula was removed, the blood returned to the patient via bolus flush and the sites were closed with light pressure held until hemostasis was achieved.The angiodynamics clinical specialist present during the case indicated that there was "no malfunction of the angiovac device.".

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, VASCULAR,CARDIOPULMNARY BYPASS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8466010
Report Number1317056-2019-00053
Device Sequence Number1341141
Product Code DWF
UDI-Device IdentifierH965251860
UDI-PublicH965251860
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberH965251860
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR